Nihonkai Mathematical Journal

The stable rank and connected stable rank for certain non self-adjoint Banach algebras

Takahiro Sudo

Full-text: Open access

Abstract

We consider the stable rank and connected stable rank for certain non self-adjoint Banach algebras such as the triangular matrix algebras of all (finite or infinite) triangular matrices over a unital Banach algebra and certain nest algebras. Also, the stable rank estimate for certain crossed products of unital Banach algebras by isometries is obtained.

Article information

Source
Nihonkai Math. J., Volume 21, Number 1 (2010), 21-34.

Dates
First available in Project Euclid: 8 April 2011

Permanent link to this document
https://projecteuclid.org/euclid.nihmj/1302268214

Mathematical Reviews number (MathSciNet)
MR2798092

Zentralblatt MATH identifier
1221.46052

Subjects
Primary: 46K50: Nonselfadjoint (sub)algebras in algebras with involution 46L05: General theory of $C^*$-algebras 46L80: $K$-theory and operator algebras (including cyclic theory) [See also 18F25, 19Kxx, 46M20, 55Rxx, 58J22]

Keywords
Stable rank Connected stable rank C*-algebra Nest algebra Crossed product

Citation

Sudo, Takahiro. The stable rank and connected stable rank for certain non self-adjoint Banach algebras. Nihonkai Math. J. 21 (2010), no. 1, 21--34. https://projecteuclid.org/euclid.nihmj/1302268214


Export citation

References

  • K. R. Davidson, R. H. Levene, L. W. Marcoux, and H. Radjavi, On the topological stable rank of non-selfadjoint operator algebras, Math. Ann., 341 (2008), 239–253.
  • K. R. Davidson and Y. Q. Ji, Topological stable rank of nest algebras, Proc. London Math. Soc. (3), 98 (2009), 652–678.
  • N. Elhage Hassan, Rangs stables de certaines extensions, J. London Math. Soc. (2), 52 (1995), 605–624.
  • R. H. Herman and L. N. Vaserstein, The stable range of $C^*$-algebras, Invent. Math., 77 (1984), 553–555.
  • M. A. Rieffel, Dimension and stable rank in the K-theory of $C^*$-algebras, Proc. London Math. Soc., 46 (1983), 301–333.
  • M. A. Rieffel, The homotopy groups of the unitary groups of non-commutative tori, J. Operator Theory, 17 (1987), 237–254.
  • T. Sudo, The connected stable rank for Banach $\ast$-algebras involving isometries, Asian-European J. Math., 3 (2010), 185–191.
  • N. E. Wegge-Olsen, K-theory and $C^*$-algebras, Oxford Univ. Press, 1993.